MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII XR TIBIA POSTERIOR KEEL PUNCH SZ 3-4; PROSTH,KNEE,PATFEMOTIAL,SEM-CONSTED,CEMNTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. JII XR TIBIA POSTERIOR KEEL PUNCH SZ 3-4; PROSTH,KNEE,PATFEMOTIAL,SEM-CONSTED,CEMNTED,POLY/METAL/POLY
Catalog Number 74013987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during keel preparation with new xr punch the proximal medial tibia fractured.This is a late report due to the event was reported to the complaint's department after 30 days of aware by the company sales representative.
 
Additional Manufacturer Narrative
The associated journey ii xr tibia posterior keel punch was not returned for evaluation.A clinical evaluation noted that the reported tibial fracture was confirmed by the provided photo.The root cause cannot be concluded; however the product design cannot be excluded as a possible contributing factor to the reported event.The patient impact beyond the reported tibial fracture, possible extended hospitalization and rehab/convalescence period cannot be determined.Our investigation noted that this failure has been previously identified.This issue has been elevated to our risk assessment process.Our investigation indicated that the related device was part of field action initiated in 2018.Corrective actions have been initiated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated journey ii xr tibia posterior keel punch was not returned for evaluation.This complaint was reopened due to receipt of new information related to the follow-up status of the patient at 3 months.After reviewing medical notes, the clinical analysis noted that patient sustained an incidental fall that was unrelated.Per the email communication received the patient is doing fine.No further assessment is required.Our investigation indicated that the related device was part of field action initiated in 2018.Corrective actions have been initiated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JII XR TIBIA POSTERIOR KEEL PUNCH SZ 3-4
Common Device Name
PROSTH,KNEE,PATFEMOTIAL,SEM-CONSTED,CEMNTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7721157
Report Number1020279-2018-01423
Device Sequence Number13713214
Product Code JWH
UDI-Device Identifier00885556696026
UDI-Public00885556696026
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74013987
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer06/18/2018
06/18/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date01/14/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
R-2018-39
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR